ADVERTISEMENT

Q. Despite taking Restoril there is difficulty in falling asleep. Why?

Answered by
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 21, 2017 and last reviewed on: Oct 13, 2022

Hello doctor,

I am a 76-year-old male. I have difficulty to fall asleep for more than two years. I started to take 0.25 mg of Restoril and 1 mg of Melatonin. As the days progressed, I increased my Restoril dosage gradually to 1.25 mg and Melatonin to 3 mg. Last night, I found it was not enough. In desperation, I took one tablet of Valium and slept until 10 a.m. I feel that Restoril may have lost its effect on me.

Unfortunately, I do not have the courage to commit euthanasia. I do not know what to take tonight. Please advice. I had many serious ailments in my life describing them in detail is tedious. Shortly those ailments were Potts, acid-fast bacilli, and heart valve replacement. Please advice.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

It seems that you have tolerance for Restoril (Temazepam). We can increase the dose up to 30 mg before sleep.

Kindly do not stop the medication abruptly. It should be stopped gradually over at least a period of two weeks.

Also Valium (Diazepam) 10 mg before sleep can be used instead of Restoril not adding to it and the same precautions must be taken.

I suggest you take Valium 10 mg or Restoril 30 mg before sleep. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

You need to follow all good sleep hygiene.

Provide me with all your medications and medical reports in order to exclude any secondary cause of insomnia such as hyperthyroidism or side effects of other medications

Follow up after one week.

I strongly recommend against euthanasia.

For more information consult a general medicine physician online.



Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Does lack of sleep cause fatigue and dizziness?

The doctor said it may be a stress reaction and he gave a tablet for fatigue ...   Read full

I am feeling lightheaded and dizzy. Is it because of high BP and triglycerides levels?

Stress, inability to sleep, hunger, and ear problems can provoke dizziness ...   Read full

How to control grand mal seizures in a cerebral palsy patient?

I would recommend taking Tegretol 200 mg (Carbamazepine) three times daily and Clonazepam 2 mg two times daily ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Impact of COVID-19 on Female Sexual Health
Women have been affected and still face the consequences of Coronavirus on their sexual health. Read more about the impa...  Read more»
Carpal Tunnel Syndrome in Pregnancy
Carpal tunnel syndrome in pregnancy occurs when a nerve supplying the hand is compressed at the forearm level due to the...  Read more»
Breaking the Link-Irritable Bowel Syndrome and Bacterial Overgrowth
A surplus of bacteria in the intestine causes irritable bowel syndrome (IBS). Read the article below to know more about ...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.